Show simple item record

dc.contributor.authorCook, Richard J.
dc.contributor.authorMcIsaac, Michael A. 18:23:51 (GMT) 18:23:51 (GMT)
dc.descriptionThis is the peer reviewed version of the following article: McIsaac, M. A. and Cook, R. J. (2014), Response-dependent two-phase sampling designs for biomarker studies. Can J Statistics, 42: 268–284. doi: 10.1002/cjs.11207, which has been published in final form at This article may be used for non-commercial purposes in accordance With Wiley Terms and Conditions for self-archiving.en
dc.description.abstractTwo-phase sampling designs are developed and investigated for use in the context of a rheumatology study where interest lies in the association between a biomarker with an expensive assay and disease progression. We derive optimal phase-II stratum-specific sampling probabilities for analyses from parametric maximum likelihood (ML), mean score (MS), inverse probability weighted (IPW), and augmented IPW (AIPW) estimating equations. The easy-to-implement optimally efficient design for the MS estimator is found to be asymptotically optimal for the IPW and AIPW estimators we consider, and is shown to result in efficiency gains over balanced and simple random sampling even when analyses are likelihood-based. We further demonstrate the robustness of this optimal design and show that it results in very efficient estimation even when the model or parameters used in its derivation are misspecified.en
dc.description.sponsorshipNatural Sciences and Engineering Research Council of Canada (RGPIN 155849); Canadian Institutes for Health Research (FRN 13887)en
dc.relation.ispartofseriesThe Canadian Journal of Statistics;42 (2)en
dc.relation.uriDOI: 10.1002/cjs.11207en
dc.subjectAsymptotic relative efficiencyen
dc.subjectaugmented inverse probability weighted estimating functionsen
dc.subjectinverse probability weightingen
dc.subjectmaximum likelihood estimationen
dc.subjectresponse-dependent samplingen
dc.subjecttwo-phase designen
dc.titleResponse-dependent two-phase sampling designs for biomarker studiesen
dc.title.alternativeResponse-dependent two-phase sampling designsen
dcterms.bibliographicCitationMcIsaac M and Cook RJ (2014). The Canadian Journal of Statistics, 42 (2): 268-284. DOI: 10.1002/cjs.11207en
uws.contributor.affiliation1Faculty of Mathematicsen
uws.contributor.affiliation2Statistics and Actuarial Scienceen

Files in this item


This item appears in the following Collection(s)

Show simple item record


University of Waterloo Library
200 University Avenue West
Waterloo, Ontario, Canada N2L 3G1
519 888 4883

All items in UWSpace are protected by copyright, with all rights reserved.

DSpace software

Service outages